Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Diarrhea and Stomach Discomfort
Aug 3, 2007

I have been taking Kaletra and Combivir for 5 weeks now, and the diarrhea (sorry for being so graphic, but stools are orangy-yellowish, I guess because of the Kaletra gel capsules (tablets are not yet available where I live)) and stomach discomfort have been constant, without signs of improvement, even though I have tried different suggestions read in the forums (calcium, pancreatic enzymes, eating meals with pills, etc.) Should I just wait some more weeks to see if my body adjusts? Do you have any other suggestions I could try? Thank you for the help.

Response from Dr. Conway

This is the main dose-limiting side effect of the Kaletra. I would want to make sure that you don't have some bowel infection or other condition that could be treated more specifically. If this were not the case, I would try high dose Imodium or Lomotil for a few days to see if it controls it. If not, it may be time to change your pills t something you will tolerate in the long term.



Previous
side effects
Next
Do certain excipients in HIV medications cause side effects?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement